MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBP-150SOLID145
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 09/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received at csi for analysis.Analysis revealed some adhered and embedded biological material on and within the driveshaft filars and crown of the device.The adhered material prevented a test wire from passing through.The morphology of the biological material is not known.The exact root cause of accumulating tissue remains unknown.Examination in the areas of the adhered tissue did not reveal any device damage that would have contributed to the accumulation.At the conclusion of the failure analysis investigation the reported event was not confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
The diamondback peripheral orbital atherectomy device (oad) was used to complete four treatments on low speed.The extent of the calcification was moderate and the vessel was 60% stenotic.Once the oad advanced past the lesion, the speed setting was increased to high, and the device stopped spinning.Despite troubleshooting, the device would not start spinning again.The oad was removed so that imaging could be performed to assess the vessel.Imaging showed a dissection was present near the area of treatment.A balloon was used to successfully resolve the dissection.The patient was well upon completion of the procedure.

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key7960343
Report Number3004742232-2018-00304
Device Sequence Number10813324
Product Code MCX
UDI-Device Identifier10852528005237
UDI-Public(01)10852528005237(17)200731(10)233777
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberDBP-150SOLID145
Device Catalogue NumberDBP-150SOLID145
Device Lot Number233777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2018
Initial Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;